Advertisement

Time Optimal Controls of Semilinear Heat Equation with Switching Control

  • Lijuan Wang
  • Qishu Yan
Article

Abstract

This paper is concerned with the bang-bang property of time optimal controls, governed by a semilinear heat equation in a bounded domain with switching controls acting locally into two open subsets. The proofs rely on an observability estimate from a positive measurable set in time for the linear heat equation, and a Kakutani fixed point argument.

Keywords

Time optimal control Bang-bang property Semilinear heat equation Observability estimate from measurable sets Switching control 

Mathematics Subject Classifications

35K58 49J20 49J30 93B07 

Notes

Acknowledgments

The authors would like to thank the anonymous referees for their extremely careful reading of a previous version of the paper and for their very valuable suggestions. This work was partially supported by the National Science Foundation of China under Grants 11371285 and 91130022.

References

  1. 1.
    Fattorini, H.O.: Infinite Dimensional Linear Control Systems: The Time Optimal and Norm Optimal Problems. North-Holland Mathematics Studies 201, Elsevier, Amsterdam (2005)Google Scholar
  2. 2.
    Kunisch, K., Wang, L.: Time optimal controls of the linear Fitzhugh-Nagumo equation with pointwise control constraints. J. Math. Anal. Appl. 395, 114–130 (2012)CrossRefMATHMathSciNetGoogle Scholar
  3. 3.
    Kunisch, K., Wang, L.: Time optimal control of the heat equation with pointwise control constraints. ESAIM: COCV 19, 460–485 (2013)CrossRefMATHMathSciNetGoogle Scholar
  4. 4.
    Lions, J.L.: Optimal Control of Systems Governed by Partial Differential Equations. Springer, Berlin (1971)CrossRefMATHGoogle Scholar
  5. 5.
    Mizel, V.J., Seidman, T.I.: An abstract bang-bang principle and time optimal boundary control of the heat equation. SIAM J. Control Optim. 35, 1204–1216 (1997)CrossRefMATHMathSciNetGoogle Scholar
  6. 6.
    Phung, K.D., Wang, G.: An observability estimate for parabolic equations from a measurable set in time and its applications. J. Eur. Math. Soc. 15, 681–703 (2013)CrossRefMATHMathSciNetGoogle Scholar
  7. 7.
    Wang, G.: \(L^\infty \)-null controllability for the heat equation and its consequences for the time optimal control problem. SIAM J. Control Optim. 47, 1701–1720 (2008)CrossRefMATHMathSciNetGoogle Scholar
  8. 8.
    Barbu, V.: Analysis and Control of Nonlinear Infinite Dimensional Systems. Academic Press, Boston (1993)MATHGoogle Scholar
  9. 9.
    Barbu, V.: The time optimal control of Navier–Stokes equations. Syst. Control Lett. 30, 93–100 (1997)CrossRefMATHMathSciNetGoogle Scholar
  10. 10.
    Kunisch, K., Wang, L.: Bang-bang property of time optimal controls of Burgers equation. Discrete Contin. Dyn. Sys. Ser. A 34, 3611–3637 (2014)CrossRefMATHMathSciNetGoogle Scholar
  11. 11.
    Phung, K.D., Wang, L., Zhang, C.: Bang-bang property for time optimal control of semilinear heat equation. Ann. Inst. H. Poincaré Anal. Non Linéaire 31, 477–499 (2014)CrossRefMATHMathSciNetGoogle Scholar
  12. 12.
    Wang, L., Wang, G.: The optimal time control of a phase-field system. SIAM J. Control Optim. 42, 1483–1508 (2003)CrossRefMATHMathSciNetGoogle Scholar
  13. 13.
    Lü, Q., Zuazua, E.: Robust null controllability for heat equations with unknown switching control mode. Discrete Contin. Dyn. Sys. Ser. A 34, 4183–4210 (2014)CrossRefMATHGoogle Scholar
  14. 14.
    Shorten, R., Wirth, F., Mason, O., Wulff, K., King, C.: Stability criteria for switched and hybrid systems. SIAM Rev. 49, 545–592 (2007)CrossRefMATHMathSciNetGoogle Scholar
  15. 15.
    Zuazua, E.: Switching control. J. Eur. Math. Soc. 13, 85–117 (2011)CrossRefMATHMathSciNetGoogle Scholar
  16. 16.
    Arada, N., Raymond, J.P.: Time optimal problems with Dirichlet boundary controls. Discrete Contin. Dyn. Sys. Ser. A 9, 1549–1570 (2003)CrossRefMATHMathSciNetGoogle Scholar
  17. 17.
    Raymond, J.P., Zidani, H.: Pontryagin’s principle for time-optimal problems. J. Optim. Theory Appl. 101, 375–402 (1999)CrossRefMATHMathSciNetGoogle Scholar
  18. 18.
    Fernández-Cara, E., Zuazua, E.: The cost of approximate controllability for heat equations: the linear case. Adv. Differen. Equ. 5, 465–514 (2000)MATHGoogle Scholar
  19. 19.
    Duyckaerts, E., Zhang, X., Zuazua, E.: On the optimality of the observability inequalities for parabolic and hyperbolic systems with potentials. Ann. Inst. H. Poincaré Anal. Non Linéaire 25, 1–41 (2008)CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2014

Authors and Affiliations

  1. 1.School of Mathematics and StatisticsWuhan UniversityWuhanChina

Personalised recommendations